Do you worry about side effects?

I am on Symbicort 400/12 twice daily as well as montelukast.

I find it really hard to know when I've run out of Symbicort because of the way the dial is on the inhaler and only realise when I start to get wheezy and a tight chest by which time I reckon I've been 'taking it' without any powder coming out for a few days. For the last few times this has happened I've also got flu like symptoms feeling generally unwell.

Maybe I am just unlucky and I've had an infection at the same time. But it concerns me that stopping it could cause quite rapid effects on my whole body.

I have also read an information leaflet online about symbicort and the side effects really concern me. Especially the risk of osteoporosis, sight problems and the fact that it should not be used in pregnancy unless there is a real need.

I am at a stage where I am thinking about having children in the next couple of years (hopefully) although we are not actively trying yet (sorry tmi!) My asthma is really much more well controlled on symbicort than I was on seretide - and I don't want to change it but at the same time, it sounds like it can cause problems with breast feeding etc.

I know asthma drugs are amazing and give people (including me) a new lease of life. But the side effects still bother me.

1 Reply

oldestnewest
  • Hi EmC,

    I am also on Symbicort 400/12 and always start a new inhaler when the 0 is in the centre of the window. I think i probably waste a few puffs but I would rather that than miss a few.

    The side effect issue is a tough one. I always think that I need quality of life and as soon as I can I will reduce my meds. Regarding pregnancy, I would discuss this with your GP or Consultant (if you have one.)

You may also like...